question-icon

Suggest treatment for schizoaffective disorder

default
Posted on Mon, 22 Aug 2016
Question: ihave supposedly pshizoeffective disorder at XXXXXXX va a dr wanted to give me tegratol what do u think?
doctor
Answered by Dr. Seikhoo Bishnoi (25 minutes later)
Brief Answer:
Tagretol is good drug for mood stabilisation.

Detailed Answer:
Hi, thanks for asking from HCM for your health related doubts

Schizoaffective disorder is a psychotic and mood disorder in which symptoms of mood disturbances as well as psychotic symptoms are seen. The disorder is seen in a lot of psychiatric patients.

Tagretol is Carbamazepine and the drug is a good mood stabiliser drug. The drug helps to stabilise mood and will definitely help you. So you should go with this drug.

If we consider safety then the drug is safe to use if used under proper supervision of a doctor. In rare individuals side effects like rashes are seen that in very rare can become serious. So keep a watch for redness of skin and itching while taking this drug. Otherwise the drug is safe to use and have no other serious side effects.

Thanks. Take care.

Any follow up doubts if you have, please don't hesitate to ask.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5181 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for schizoaffective disorder

Brief Answer: Tagretol is good drug for mood stabilisation. Detailed Answer: Hi, thanks for asking from HCM for your health related doubts Schizoaffective disorder is a psychotic and mood disorder in which symptoms of mood disturbances as well as psychotic symptoms are seen. The disorder is seen in a lot of psychiatric patients. Tagretol is Carbamazepine and the drug is a good mood stabiliser drug. The drug helps to stabilise mood and will definitely help you. So you should go with this drug. If we consider safety then the drug is safe to use if used under proper supervision of a doctor. In rare individuals side effects like rashes are seen that in very rare can become serious. So keep a watch for redness of skin and itching while taking this drug. Otherwise the drug is safe to use and have no other serious side effects. Thanks. Take care. Any follow up doubts if you have, please don't hesitate to ask.